British Lung Foundation
35,986 members43,278 posts

Have no voice left......😥

Hello my friends. After my trouble with the Doxycycline.

I started to take the prednisolone last Thursday. Friday I felt that my voice is leaving me. Over the weekend it got worse and I cough up a lot the coughing really make it worse I could hardly sleep. Today I went to work but my voice is gone. I couldn't answer the phone very embarrassing and emotional I feel bad. Because I just started the job 3 months ago. Can anyone tell me if I get my voice back or what can I do to get better? I don't feel actually bad. My breathing is ok no struggle, but the coughing and the voice is bad......😥

22 Replies
oldestnewest

Hello Mel that doesn’t sound great, losing your voice like that. Have you seen your doctor? That might be the best thing. Xxxx

Reply

If I am honest I am afraid to go to my doctor, after all that trouble....and when I call for an appointment I will not get one maybe next week... that's the reason I ask for help here.... I have one dose left to take of the steroids tomorrow. If it gets not better I will go to hospital again. But thanks for the support 😋

3 likes
Reply

I do wish you well Mel. Good luck to you. Xxxx

Reply

Hi Melnel

I’ve had some very croaky moments over the last few years. Obviously I don’t have the full story but generally lung conditions might limit the breath you have to speak they don’t prevent you speaking. If your coughing has been really bad it may have got everything around the larynx swollen up.

I think it will clear up once the coughing subsides but of course if it persists get yourself along to the doctor to be checked out.

I hope you feel better soon 😀

2 likes
Reply

Thanks I hope it will get better, yes I believe that coughing was very irritating and went on and on, not as bad as before....but still have him and cough up a lot, terrible I tell you!! 🥀

Reply

Feel better. Maybe make an appointment for next week and if you feel better you can cancel. That way if it's really bad next week and you delayed calling, you wont have to wait another week to see someone.

3 likes
Reply

Thanks I see your point lol will do 🐾🐇

Reply

Has you no Mel I've lost my voice 7 weeks ago after karioke sessions after chest infection touch I've been on press and now a new tablet to me amoxiclav only started yesterday but tonight my chest is tightening cough easing but I won't get excited but keep warm hot fluids it may be a cold coming on but I hope Ur ok though xxxxx

Reply

Hi Mel

You need to sort out that cough then your throat should heal, steroids will help. There are some exercises you can do to save your voice with a speech therapist I had did those this year..lots of thyme or rosemary hot tea and honey in the meantime, 3 cups a day. Xx

1 like
Reply

Yes that's true I need to sort this out try already my best to drink a lot of fluid, no coffee, but tea with honey 😋🥀 thanks!!

1 like
Reply

Hi I sometimes get a croaky voice when I take prednisolone and anti-biotics. In my case it can last for 4 months I found lemon and manuka honey in hot water helps I drank it many times a day. Also worth a visit to the GP incase you need to get your vocal chords / throat checked.

1 like
Reply

Hi

Sorry things aren't so great for you right now. I almost always lose my voice completely with a chest infection, maybe it's the swelling from coughing. And my voice stays away for ages (which my children find hilarious).

I agree with Mellyme, get the appointment. You can always cancel it if you feel better by next week.

Hope things get better soon x

2 likes
Reply

It might be your medication.

Reply

MELNEL

I had the same problem with voice, try a steam inhaler (Available from Amazon at around £3.00) then do some voice exercises which you may get from ENT consultant,they may even be online. Do the exercises regularly preferably without an audience.

IKeith

Reply

Thanks for the information, I will check this out, sounds like a good plan 😉 for £3.00? 🐾🐾🐾

Reply

I have COPD and I have been told to take the Doxycycline and the Prednisolone together, I don't know if this would have helped with your voice loss or not, but maybe if you try it the next time you need them it might help. Hope things get better for you!!!

Reply

I sometimes get oral thrush after taking strong antibiotics. My throat doesn't hurt but I struggle to speak. It needs a prescription from the doctor to clear as over the counter treatments aren't strong enough.

1 like
Reply

Yes that's happening to me now. Just came back from hospital. The doctor says that my larynx has swollen up to a ping pong ball because of the two different antibiotics I took over the last 3 weeks. Has caused a fungus at my voice box. He sprayed my throat and gave me something to do the same at home and it should be go down by 48 hours, when it's swollen down my voice will come back! 😉 Honestly I never had this before, but happy when I get back to normal!! Hopefully! Thanks for the tip I will remember that! For a long time!

1 like
Reply

I got now something called Nystatin and it makes my breathing worse. I really struggling I coughing up so much that's never happened before....I am a bit scared if I am honest. I will let my partner calling the doctor if I can get something else as Nystatin. Thanks guys for your support!! 🐾🐾🐾🐾

1 like
Reply

They do other things for thrush or fungal infection. Can be difficult while you are on steriods. Try some probiotic yogurts that might help

Reply

You can get thrush sometimes from the inhaled steroids if you dont wash your mouth out afterwards.

One of my steroid sprays made me loose my voice completely. They said my vocal cords had relaxed. As soon as i stoped that inhaler my voice retuned

This is how it goes new medication new side effects. And off we go again.

2 likes
Reply

Hello my friend, I just had a long letter for to ask how your doing now, as I've been poorly myself and haven't been on the forum much at all, I was just about to send it and there must not have been enough charge left on my phone and I've lost the lot, so I'm dashing lol to an appointment to see my consultant this afternoon so I'll have to see how things are later, hope your well and got your voice back at least, as it's hard going to the doctor when you can't talk and have to play charades lol. Love Maureen x

Reply

You may also like...